Which Medications List Hot Flashes As a Side Effect?
Prescription medications such as raloxifene and tamoxifen may cause hot flashes, according to Healthline. Medications such as Lupron and Danocrine, which lower estrogen levels, also cause hot flashes, reports Drugs.com.
Doctors prescribe raloxifene, sold under the brand name Evista, for the treatment of osteoporosis, reports Healthline. Tamoxifen is an anti-estrogen medication that doctors prescribe to treat certain types of breast cancer, explains the University of Chicago Medicine. This drug blocks the effects of estrogen in the breasts.
Chemotherapy medications may cause hot flashes, explains Healthline. Tramadol, which is a prescription pain killer, may cause hot flashes. Aromatase inhibitors may also cause hot flashes, reports the University of Chicago Medicine. These are drugs that prevent the formation of the female hormone estradiol, and doctors prescribe them as hormone therapy for postmenopausal women who suffer from hormone-dependent breast cancer.
Women who take gonadotropin-releasing hormone agonists to reduce their estrogen levels may experience hot flashes, according to Drugs.com. These drugs include Danoprine and Lupron. Men who take medications to lower their testosterone levels may experience hot flashes. Hot flashes may also be a side effect of drugs such as nitroglycerin, nifedipine, vancomycin, calcitonin and niacin. Opioids, steroids and tricyclic antidepressant may cause hot flashes, reports the University of Chicago Medicine.